MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) ACQUIRETM; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC - COSTA RICA (COYOL) ACQUIRETM; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555560
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Fever (1858)
Date of Event 02/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire needle was used in the pancreatic body during an endoscopic ultrasound fine needle biopsy procedure performed on (b)(6) 2017.According to the complainant, the biopsy was performed transgrastrically and the procedure was completed with this device with no patient injury.However, post procedure, it was reported that the patient had developed a pancreatic cyst which is progressing towards recovery due to conservative treatment.The patient's condition after the treatment was reported to be good.
 
Additional Manufacturer Narrative
Additional information a dhr (device history record) review was performed and no deviation was found.A search of the complaint database revealed that no other complaints exist for the specified lot.A labeling review was performed and there is information to determine that the device was not used in accordance with the labeling.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire needle was used in the pancreatic body during an endoscopic ultrasound fine needle biopsy procedure performed on (b)(6) 2017.According to the complainant, the biopsy was performed transgrastrically and the procedure was completed with this device with no patient injury.However, post procedure, it was reported that the patient had developed a pancreatic cyst which is progressing towards recovery due to conservative treatment.The patient's condition after the treatment was reported to be good.Based on the additional information received on march 17, 2017, it was confirmed that they targeted a tumor at the pancreatic body but it is unknown if the cyst developed at the operative site.On (b)(6) 2017, 10 days after the procedure, the patient developed fever with an increase of c-reactive protein (crp) and biliary tract marker.Ultrasound was taken confirming a pancreatic cyst.As per physician's assessment, the occurrence of the pancreatic cyst is an anticipated complication that could have been caused by the ercp procedure and the usage of this device.Lastly, food and drinks were restricted and the patient was placed under observation.

Brand Name
ACQUIRETM
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela IN
CS 
MDR Report Key6400957
Report Number3005099803-2017-00834
Device Sequence Number13587480
Product Code ODG
UDI-Device Identifier08714729931805
UDI-Public(01)08714729931805(17)20181130(10)0019973730
Combination Product (Y/N)N
PMA/510(K) Number
K160845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberM00555560
Device Catalogue Number5556
Device Lot Number0019973730
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/13/2017
Supplement Report FDA Received Date04/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;